i'm a 48 yr old male,..........i was recenly put on glimepiride 4 mg tablets. take once a day....i never eat breakfast. i eat at noon.(when i took my tablet) and then again about 7:00pm...... the medicine seem to be working. but last week it dropped to 55. (and this was after eating fried fish, w/tartar, green beans, cabbage, white roll and 44 oz. coke. i starting feeling real cold inside and "light". so i had a candy bar and coke. i called the dr. and he told to start taking half the tablet in the morning and half at evening. well the last couple of days i was only taking the half at noon. when i ate my first meal. my question is: how much and how quick can the blood level flunctuate? for example today. at 12:30pm i had a hot dog with a 44oz Coke. and took my half of pill. At 1:30pm i check my sugar and it was 201.. a little before 5:00pm (actually about 15 min. ago) i started feeling a little funny again. so i checked my level at 4:58pm and it was 61.........i am getting frustrated because i took the pill and my level was 200 an hour later. THEN...it drops to 61...... i know i should be eating better, but is my missing breakfast messing with my sugar level at lunch time, even after having lunch.??? any comments would be greatly appreciated...
p.s. the last week my levels have between 94 & 116... post & pre.
i went to the dr.s this morning for my lab work results: My Hemoglobin A1c was 6.3
You would definitely benefit from some nutritional counseling regarding your diabetes. By waiting such long increments between meals and then eating meals that are heavy in carbohydrates, you are causing your blood sugars to be erratic. Ask your doctor for a referral to see a dietician who can help you calulate your caloric need along with the appropriate amount of protein, carbohydrate, etc that you need at each meal. There are also many online websites that you can use (such as the American Diabetes Association) that can also be a great resource for you. Medication alone is not going to manage your blood sugar, you need to add diet and exercise to that. Discuss this with your doctor. I hope this helps. Good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.